Home Health & Wellbeing
At The Mix, we want to make our services as helpful as we can. To do this, we’d love to ask you a few questions about you, your visit to The Mix and its impact. It should take only about 5-10 minutes to complete. Take this survey and get a chance at winning a £200 Amazon voucher​.
Come and join our Support Circle, every Tuesday, 8 - 9:30pm! Sign up here
Read the community guidelines before posting ✨

paracetamol question

Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
if you take 4-8 paracetamols in one go for about a week, does it cause any damage?
«1

Comments

  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    probably not .. i dont think liver damage from paracetamol is permanent
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    z01 wrote:
    i dont think liver damage from paracetamol is permanent
    It can be permanent.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    4-8 for a week, but how many times in the day ? 8 at a time is certainly too much. People have caused themselves irreversible liver damage with this dose. If you're taking 4-8 pills at a time say 4+ times a day then 1. thats way too much, and 2. there must be some kind of problem and it would be best to go and see your doctor and get it properly diagnosed and some proper medication.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    4+ tablets in one go in one day. so thats any where from 28+ in a week
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Well if you're needing pain relief every day, you need to get yourself to your doctor's to see whats wrong. If there is something wrong you'll be given the right kind of drug (there's loads of non-paracetamol based) analgesics and you'll be given the right one. Incidentally what's the pain you're suffering from, if i'm not being personal ?
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    period pain and headaches
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Well, even though i'm not an expert on period pain, i'd think that there'd be other things you could take. As for headaches, well there could be a load of reasons. Personally i get these really nasty tension headaches which just won't go, so i get a mild muscle relaxant off the doc to help. Any kind of pain in the head, if it goes on for longer than a few days, should be investigated. Pop along to your doctor's and get some proffesional advice about it and the right medication.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    RubberSkin wrote:
    Well, even though i'm not an expert on period pain, i'd think that there'd be other things you could take. As for headaches, well there could be a load of reasons. Personally i get these really nasty tension headaches which just won't go, so i get a mild muscle relaxant off the doc to help. Any kind of pain in the head, if it goes on for longer than a few days, should be investigated. Pop along to your doctor's and get some proffesional advice about it and the right medication.
    :yes:

    Increasing the dose does not lead to an automatic increase in effect of a drug so if the recommended dose doesn't help you try taking something different e.g. something from your GP like RubberSkin said.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    ok, thanks for all your help
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    No problem :) Always a pleasure to help someone :)
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    What other remedies have you tried? Have you ever thought about going on the pill? I suffered for a good couple of years until I went on the pill. Now I only have very slight symptoms for the first day of my period.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    ive tried that 4head stuff for headaches but that doesnt seem to work. i havent thought about going on the pill
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Taking that amount of paracetamol at once is an overdose and can actually GIVE you a headache.

    Definitely go to your doctor.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    mambo90 wrote:
    if you take 4-8 paracetamols in one go for about a week, does it cause any damage?
    Paracetemols are extremely liver taxing at high doses.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I always find a hot water bottle is best for period pain.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Doubling up dosages is dangerous, which is why they specify dosage on the packets. You can cause permanent liver damage by overdosing so regularly.

    I had excrutiating periods when I first started, so I went on the pill - it's totally gotten rid of my period pain, so it's definitely worth looking into, if it's a regular occurance.

    I'd also suggest going to your GP asap. They can prescribe stronger painkillers, that you can take in lower doses, so you're not harming your body. They'll also find out why you're having headaches, and find a suitable remedy.

    I can't stress this enough, taking double paracetamol every day will only cause problems in the long term. Please see your GP.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I heard about this a few weeks ago.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Forget paracetamol, use ibuprofen, its much safer.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Ibuprofen is also an anti-inflamitory so it'll calm down the tummy spasms and tension headache.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Ibuprofen is also an anti-inflamitory so it'll calm down the tummy spasms and tension headache.

    Paracetamol does not work for me when I have period pain. Ibuprofen does :yes:
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    ButtonMoon wrote:
    Paracetamol does not work for me when I have period pain. Ibuprofen does :yes:

    Yeah I agree.

    Like others have said, I think you should go to the doctors. You really shouldn't have to suffer like that every month. When I went on the pill I had much less period pain, so I think its definitely worth considering and talking to a GP about, I came off it a few months ago though and the pains are gradually getting worse again :impissed:
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Because I cannot go on the pill, the doctor gave me Tranexamic acid. Works wonders!
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    HIT wrote:
    Forget paracetamol, use ibuprofen, its much safer.

    It can still have some serious side effects though. Taking it too often = not pretty.

    If you are in so much pain that the max dose of any OTC painkiller isn't working, then you need to get your ass to the doctors, not just throw back more. Ditto if you are taking it regularly.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    thanks i will try and see my doctor sometime
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    nurofen, if you can take it, is supposed to be good for pp

    http://www.nurofen.co.uk/main.asp?pid=309

    Doh it contains ibuprofen, already been said
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Heat pads (Lil-lets make them) are good if you end up like me - doubled up in pain but have to go to work! I used to be on mefenamic acid (taken for a day or 2 before you're due) but my periods are too irregular so it stopped working.

    I found microgynon reduced my period pains, too.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    you should consider going on the pill may be?
    your periods shouldn't fu*k with your life and if they do then something needs doing about them because its not healthy to keep taking huge doses of paracetamol or ibroprofen or any other drug for that matter.
    exercise helps too with period pains - but you have to be willing to try it when you are already in pain:p
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Ibruprofen with codiene is your best bet in the short term, but as others have said your GP is the person to talk to.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    IIRC for the paracetamol I take the instructions say you can't take more than 4 in the space of a few hours.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    IIRC for the paracetamol I take the instructions say you can't take more than 4 in the space of a few hours.

    I've never had instructions like that. The ones we have always say 'take no more than 8 (?) in 24 hours'.
Sign In or Register to comment.